Illinois, 2013Hail and Damaging Winds in Illinois, July 20, 2013
July 20, 2013 · NWS LOT · 10 events in 3 counties and zones
During the evening of July 20th, an isolated supercell developed over northern Illinois producing baseball size hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of July 20th, an isolated supercell developed over northern Illinois producing baseball size hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 20, 5:51 PM CST, 49 minutes earlier.
Area forecast discussion, Jul 20, 5:51 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM CDT SAT JUL 20 2013
.DISCUSSION...
312 PM CDT
THE MAIN FORECAST CONCERNS DURING THE FORECAST PERIOD WILL BE
TEMPERATURES AS WELL AS THE THREATS OF CONVECTION LATE SUNDAY INTO
MONDAY AND AGAIN ON TUESDAY.
THE PRIMARY COLD FRONTAL BOUNDARY HAS PUSHED WELL SOUTH OF THE AREA
THIS AFTERNOON...AND THIS HAS BEEN THE FOCUS FOR CONVECTIVE ACTIVITY
ACROSS PORTIONS OF EAST CENTRAL ILLINOIS THROUGH THE MORNING.
HOWEVER...A SECONDARY COLD FRONT IS CURRENTLY MOVING ACROSS FAR
SOUTHERN WISCONSIN AND THIS APPEARS TO BE SPARKING OFF A FEW SHOWERS
ACROSS FAR NORTHERN ILLINOIS EARLY THIS AFTERNOON. THE CU FIELD HAS
BECOME INCREASING AGITATED AHEAD OF THIS BOUNDARY UP NEAR KRFD...SO
I IT APPEARS THAT SOME ADDITIONAL ISOLATED SHOWERS OR THUNDERSTORMS
WILL DEVELOP WITHIN THE NEXT HOUR OR TWO. DEW POINTS NEAR 60 IS
LIMITING THE OVERALL INSTABILITY...THEREFORE WE ARE NOT EXPECTING
MUCH MORE THAN A FEW SHOWERS...WITH POSSIBLY CONTAIN A FEW LIGHTNING
STRIKES. I ADDED SOME ISOLATED SHOWERS TO THE FORECAST THROUGH EARLY
THIS EVENING TO ACCOUNT FOR THIS ACTIVITY. OTHERWISE...THIS FRONT
WILL NOT HAVE MUCH OF AN AFFECT...AS THE COLDER AIR SHIFTS EAST
ACROSS THE UPPER GREAT LAKES.
ON SUNDAY...I CHOSE TO WARM TEMPERATURES A COUPLE OF DEGREES AS IT
APPEARS NOT MUCH COOLER AIR WILL FILTER IN ACROSS THE AREA.
CONSIDERING 925 MB TEMPERATURES ARE PROGGED TO BE SIMILAR TODAY...I
THINK WE WILL ONCE AGAIN WARM INTO THE LOW TO MID 80S...EXCEPT RIGHT
ALONG THE LAKE...WHERE AN ONSHORE FLOW SHOULD LIMIT THE WARMTH. I
DID NOT GO AS WARM AS TODAY...HOWEVER...AS IT APPEARS THERE WILL BE
MORE CLOUDS AROUND DURING THE DAY.
THE OTHER STORY FOR SUNDAY...WILL BE THE INCREASING THREAT FOR
CONVECTIVE ACTIVITY...ESPECIALLY SUNDAY NIGHT. AN UPPER LEVEL
DISTURBANCE...NOW ACROSS THE PACIFIC NORTHWEST...IS PROGGED TO SHIFT
EAST-SOUTHEASTWARD ACROSS IOWA SUNDAY AFTERNOON AND THEN ACROSS
NORTHERN ILLINOIS SUNDAY NIGHT. THIS WILL LIKELY BE THE DRIVER OF
THUNDERSTORMS ACROSS MUCH OF THE AREA INTO EARLY MONDAY. IT
CURRENTLY APPEARS CHANCES FOR SOME STORMS MAY INCREASE INCREASE
ACROSS MY WESTERN COUNTIES AS EARLY AS TOMORROW AFTERNOON AS THERE
SHOULD BE LITTLE TO NO CAP IN PLACE. HOWEVER...IT APPEARS THE BETTER
CHANCES WILL BE SUNDAY NIGHT AS THE UPPER LEVEL DISTURBANCES MOVES
ACROSS THE AREA.
THERE HAS BEEN...AND CONTINUES TO BE DISAGREEMENTS ON THE ACTUAL
STRENGTH OF THIS WAVE...AND HENCE THE OVERALL AMOUNTS OF RAIN THAT
MAY FALL. IN PARTICULAR...THE 12 UTC GEM IS FORECASTING A MUCH
STRONGER SYSTEM WILL A STRONGER LOW LEVEL JET/MOISTURE
TRANSPORT...AND HENCE IT SUGGESTS A VERY HEAVY RAINFALL EVENT
SUNDAY NIGHT FOR NORTHERN ILLINOIS. THIS DOES APPEAR TO BE
OVERDONE...WITH MOST OTHER GUIDANCE INDICATING A WEAKER LOWER LEVEL
JET. IN SPITE OF THIS...SOME DECENT RAINFALL IS STILL POSSIBLE
ACROSS PORTIONS OF THE AREA WITH THIS MCS ACTIVITY SUNDAY
NIGHT...WITH PWATS EXPECTED TO BACK UP IN THE 1.6 YO 1.7 INCH RANGE
AS THE SURFACE FRONTAL ZONE TO THE SOUTH LIFTS BACK NORTHWARD
ALLOWING SOME OF THE MOISTURE RICH AIR TO MAKE A COMEBACK. I DID
TREND THE HIGHEST POPS ACROSS THE SOUTHERN CWA...CLOSER TO THE
FORECASTED TRACK OF THE DISTURBANCE.
MONDAY APPEARS TO BE ANOTHER FAIRLY WARM DAY ACROSS THE REGION. SOME
OF THE CONVECTIVE ACTIVITY MAY LINGER ACROSS MY SOUTHEASTERN COUNTIES
MONDAY MORNING...OTHERWISE IT APPEARS ASIDE FROM A THE POSSIBILITY
FROM SOME ISOLATED TO WIDELY SCATTERED DEVELOPMENT IN THE
AFTERNOON...POSSIBLY FOCUSED ON A LAKE BREEZE...IT APPEARS MOST
AREAS MAY REMAIN DRY IN THE AFTERNOON. WITH 925 MB TEMPERATURES
PROGGED TO BE BACK AROUND 24 DEGREES CELSIUS...THIS COULD RESULT IN
TEMPERATURES NEAR 90 DEGREES AND POSSIBLE HEAT INDEX VALUES BACK TO
INTO THE MID 90S.
THE ACTIVE WEATHER PATTERN WILL CONTINUE...WITH A COLD FRONT
APPROACHING AND MOVING ACROSS THE AREA ON TUESDAY. THIS LOOKS TO
INTERACT WITH THIS WARM MOIST AIR MASS...TO RESULT IN MORE
THUNDERSTORMS FOR TUESDAY. IN THE WAKE OF THIS FRONT...MUCH COOLER
AND DRIER AIR WILL FILTER IN ACROSS THE AREA AS A SURFACE RIDGE OF
HIGH PRESSURE BUILDS IN ACROSS THE WESTERN GREAT LAKES. THIS SHOULD
RESULT IN A COUPLE OF QUIET AND NICE DAYS ACROSS THE AREA THROUGH
THURSDAY.
BY THE END OF THE WEEK...ANOTHER SYSTEM COULD AFFECT THE AREA WITH
MORE RAIN. HOWEVER...THERE IS GOOD AGREEMENT THAT
ANOTHER...POTENTIALLY STRONGER SHOT OF COOLER AIR WILL SPILL ACROSS
THE AREA BY NEXT WEEKEND. THIS COULD RESULT IN HIGHS IN THE 70S.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* THUNDERSTORM CHANCES MAINLY IN THE LATE AFTERNOON AND EVENING.
BMD
//DISCUSSION...UPDATED 00Z...
SHOULD BE A FAIRLY QUIET NIGHT ACROSS NORTHERN ILLINOIS. A FEW
SHOWERS TO THE NORTH OF THE AREA SHOULD DIMINISH WITH SUNSET THIS
EVENING. A STRONG LAKE BREEZE HAS PUSHED ACROSS THE CHICAGO
TERMINALS LEAVING THEM UNDER EASTERLY FLOW. THE BOUNDARY SHOULD PUSH
ACROSS RFD AROUND 02Z SWITCHING THEIR WINDS AROUND TO THE EAST AS
WELL. VFR CONDITIONS AND LIGHT EAST/NORTHEAST WINDS WILL PREVAIL THE
REMAINDER OF THE NIGHT. MOS GUIDANCE IS HINTING AT THE POTENTIAL FOR
SOME FOG/BR AT DPA/RFD BUT WILL HOLD OFF ANY MENTION TO SEE HOW WEAK
THE WINDS BECOME AND IF SKIES CLEAR...WHICH AT THE MOMENT ARE EXPECTED
TO BE PROHIBITIVE FACTORS. HIGH PRESSURE SETTLING OVER LAKE MICHIGAN
SUNDAY SHOULD HELP KEEP WINDS OFF THE LAKE FOR THE CHICAGO
TERMINALS...BUT RFD IS EXPECTED TO BEGIN TO SEE RETURN FLOW EARLIER
IN THE DAY AS A WARM FRONT LIFTS BACK TO THE NORTH. INSTABILITY
GROWS AWAY FROM THE INFLUENCE OF THE LAKE AND CANNOT RULE OUT
SCATTERED CONVECTION DEVELOPING IN THE AFTERNOON...MAINLY IMPACTING
RFD. EXPECT THE WARM FRONT TO LIFT ACROSS THE CHICAGO TERMINALS LATE
IN THE EVENING ALLOWING WINDS TO BEGIN TO TURN SOUTHEASTERLY.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS.
BMD
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY...CHC TSRA.
TUESDAY...CHC TSRA.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...CHC TSRA.
BMD
&&
.MARINE...
312 PM CDT
THE PUSH OF COOL AIR BEHIND THE SECONDARY FRONT WAS LESS IMPRESSIVE
THAN EXPECTED...SO WINDS IN THE NEAR SHORE WILL LIKELY ONLY TOP OUT
AT AROUND 20 KT AND LIMITED DURATION OF STRONGER NORTHEAST FETCH
WILL KEEP WAVES BELOW SMALL CRAFT CRITERIA AT ABOUT 3 TO 5 FT FOR
THE ILLINOIS ZONES AND A BIT SMALLER FOR THE INDIANA ZONES. THUS
HAVE CANCELED SMALL CRAFT ADVISORY THAT WAS SET TO TAKE EFFECT AT
4PM THIS AFTERNOON. HIGH PRESSURE WILL CONTINUE TO SPREAD IN FROM
THE NORTHWEST SO INITIALLY BRISK EAST- NORTHEAST WINDS FOR THE
SOUTH/CENTRAL PORTION OF THE LAKE WILL DIMINISH. AS THE HIGH
PUSHES EAST SUNDAY NIGHT INTO MONDAY...WINDS WILL TURN SOUTHERLY
AND INCREASE AS STRONG LOW PRESSURE TRACKS NEAR OR NORTH OF LAKE
SUPERIOR. THEN AS THIS LOW MOVES NORTHEAST INTO QUEBEC BY EARLY
TUESDAY...IT WILL DRAG A COLD FRONT SOUTH DOWN THE LAKE. GUIDANCE
IS IN GOOD AGREEMENT IN A PERIOD OF STRONG NORTHERLY WINDS SURGING
DOWN THE LAKE BEHIND THIS FRONT SO HAVE CONTINUED TREND FROM
PREVIOUS ISSUANCE AND BUMPED SPEEDS UP WITH GUSTS TO 30 KT DUE TO
UNSTABLE CONDITIONS IN COOL AIRMASS. WINDS WILL THEN DIMINISH BY
WEDNESDAY AND REMAIN LIGHT INTO LATE NEXT WEEK WITH HIGH PRESSURE
OVER THE REGION.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 20, 2:41 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
341 PM CDT SAT JUL 20 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
212045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
341 PM CDT SAT JUL 20 2013 /441 PM EDT SAT JUL 20 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
THERE IS A SMALL CHANCE OF AN ISOLATED THUNDERSHOWER EARLY THIS
EVENING ACROSS FAR NORTHERN ILLINOIS...NORTH OF INTERSTATE 88.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A GOOD CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH
MONDAY MORNING AND AGAIN MONDAY NIGHT THROUGH TUESDAY. HEAVY
RAINFALL MAY ACCOMPANY THESE STORMS.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS AGAIN ON FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-212045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
341 PM CDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TUESDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
MORNING AND AGAIN TUESDAY. ADDITIONAL THUNDERSTORMS ARE ALSO
POSSIBLE FRIDAY AND SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
341 PM CDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH
TUESDAY. ADDITIONAL THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AND
SATURDAY...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN.
&&
KJB
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jul 20, 6:30 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 PM CDT SAT JUL 20 2013
ILZ005-006-011-012-014-210115-
COOK IL-DE KALB IL-KANE IL-LAKE IL-MCHENRY IL-
730 PM CDT SAT JUL 20 2013
...SPECIAL WEATHER STATEMENT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARENGO...MOVING SOUTHEAST AT 20 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...AND HEAVY DOWNPOURS ARE
POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
MARENGO... LAKEWOOD... HUNTLEY...
HAMPSHIRE... LAKE IN THE HILLS... ALGONQUIN...
GILBERTS... SLEEPY HOLLOW... CARPENTERSVILLE...
OTHER LOCATIONS AFFECTED...
MCHENRY COUNTY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER
ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4219 8812 4198 8853 4228 8870 4235 8855
TIME...MOT...LOC 0030Z 323DEG 19KT 4222 8855
BMD
Thunderstorm Wind, McHenry
- When
- July 20, 6:40 PM CST
- Where
- McHenry County, 1.71 mi SSE of Coral
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.197, -88.556
Severe winds uprooted 42 trees at Marengo Ridge Golf Course, some of which were from 1963 when the golf course opened.
Hail, McHenry
- When
- July 20, 6:55 PM CST to 6:59 PM CST
- Where
- McHenry County, Huntley
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -88.420
Thunderstorm Wind, McHenry
- When
- July 20, 6:55 PM CST
- Where
- McHenry County, Huntley
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.170, -88.420
Several trees were blown down in Huntley.
Thunderstorm Wind, Kane
- When
- July 20, 7:00 PM CST
- Where
- Kane County, 0.63 mi NNE of Henpeck
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 42.128, -88.474
A construction trailer was blown over on Rockport Road. One person was injured.
Thunderstorm Wind, Kane
- When
- July 20, 7:04 PM CST
- Where
- Kane County, 0.31 mi E of Pingree Grove
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -88.414
A two-foot diameter tree was blown down on Highway 20. Other trees were blown down blocking the west bound lane.
Hail, Kane
- When
- July 20, 7:08 PM CST
- Where
- Kane County, 0.33 mi ESE of Pingree Grove
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -88.414
Thunderstorm Wind, Kane
- When
- July 20, 7:27 PM CST
- Where
- Kane County, 1 mi N of Elgin to 2 mi NNE of Youngsdale
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.044, -88.280
Winds measured to 60 mph knocked out power near the intersection of Randall Road and Bowes Road. Large tree limbs were blown down in north Elgin.
Thunderstorm Wind, Kane
- When
- July 20, 7:28 PM CST
- Where
- Kane County, 1.03 mi E of St Charles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.920, -88.300
Winds were estimated to 60 mph in St Charles.
Thunderstorm Wind, Kane
- When
- July 20, 7:40 PM CST
- Where
- Kane County, 1.03 mi E of Batavia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.850, -88.300
Winds were estimated to 60 mph in Batavia.
Thunderstorm Wind, Du Page
- When
- July 20, 8:04 PM CST
- Where
- Du Page County, 2.15 mi WSW of Naperville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.765, -88.186
A tree was blown down blocking westbound lanes of Aurora Avenue near Route 34.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 20, 20132 deaths · 2 events
- Rip Current in Florida, July 20, 20131 death · 1 injured · 1 event
- Tornado and Flash Flood in Ohio, July 20, 2013$7.4 million · EF1 · 3 events
- Flood and Heat in Rhode Island, July 20, 20131 death · $5,000 · 3 events
- Hail in South Dakota, July 20, 2013$15 million · 2.5 in hail · 10 events
- Flash Flooding and Debris Flow in California, July 20 to 22, 2013$291,000 · 0.5 in hail · 13 events
- Tornado and Flash Flood in Missouri, July 20 to 23, 2013$145,000 · EF0 · 26 events
- Hail and Damaging Wind in South Dakota, July 20, 2013$320,000 · 2 in hail · 6 events
- Flash Flooding and Damaging Winds in California, July 20 to 22, 2013$157,000 · 52 kt wind · 14 events
- Flash Flooding and Flooding in Ohio, July 20, 2013$44,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 2013$47,000 · 50 kt wind · 8 events
- Flash Flooding and Flood in Indiana, July 20, 2013$40,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468939, 468899, 468908, 468901, 468902, 468903, 468904, 468905, 468906, 468907.